MAUDE Adverse Event Report: XERIDIEM MEDICAL DEVICES ENDOVIVE STANDARD BALLOON REPLACEMENT KIT, RIGHT ANGLE BOLSTER, 20FR; GASTROSTOMY TUBE

XERIDIEM MEDICAL DEVICES ENDOVIVE STANDARD BALLOON REPLACEMENT KIT, RIGHT ANGLE BOLSTER, 20FR; GASTROSTOMY TUBE
Model Number 70-0023-020
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Feeding Problem (1850)
Date of Event 07/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Xeridiem (legal manufacturer) part number is 70-0023-020; (b)(4) (exclusive distributor) part number is m00582150; the(b)(4) part number is the one appearing on the label.The device was not able to be returned for evaluation.Instructions for use warnings include one that indicate the device is for single use only.Since the device was not returned for evaluation, a definite root cause for this device's failure could not be determined.The process for manufacturing this device was reviewed, including records for this device's lot number, and no nonconformities were found.
 
Event or Problem Description
The device was a replacement and they inflated the balloon during the procedure.They noticed the next day that the patient was lethargic or unresponsive.They had some concerns about the tube being dislodged.The physician came in, deflated the tube, reinserted it, reinflated it, and they moved the patient to the icu.They stopped the tube feeding and had a cat scan done later that day.It was after that point that they noticed some air or fluid, so they removed it and put air back in to reinflate the balloon and put it on the table to watch it and the balloon deflated.The balloon deflated and got dislodge.The patient was transferred to rehab within the hospital.Hospital told patient's husband that the product was defective, leaked and caused the patient serious injury.Patient is on a ventilator, unresponsive and is not improving.

Brand Name
ENDOVIVE STANDARD BALLOON REPLACEMENT KIT, RIGHT ANGLE BOLSTER, 20FR
Common Device Name
GASTROSTOMY TUBE
Manufacturer (Section D)
XERIDIEM MEDICAL DEVICES
4700 south overland drive
tucson AZ 85714 3430
MDR Report Key5961638
Report Number2025851-2016-00015
Device Sequence Number98662
Product Code KNT
UDI-Device Identifier00813939020045
UDI-Public(01)00813939020045(17)170930(10)0929301
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number70-0023-020
Device Catalogue NumberM00582150
Device Lot Number929301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2016
Initial Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR